Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 25, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 17, 2011, 4:01 PM EST. It took effect at Feb 18, 2011, 3:00 AM EST. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 4:01 PM EST (21:01 UTC)
- In effect from
- Feb 18, 2011, 3:00 AM EST
- Expired
- Feb 18, 2011, 4:01 AM EST
- In force
- 61 min
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
633 WHUS71 KBOX 172101 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EST THU FEB 17 2011 ANZ255-256-180515- /O.NEW.KBOX.SC.Y.0025.110218T0800Z-110219T0600Z/ /O.NEW.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 401 PM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT...WITH GUSTS UP TO 45 KT POSSIBLE. SEAS BUILDING TO 7 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ235-237-254-180515- /O.NEW.KBOX.SC.Y.0025.110218T1400Z-110219T0600Z/ /O.NEW.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 401 PM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT...WITH GUSTS UP TO 45 KT POSSIBLE. SEAS BUILDING TO 7 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230>234-236-250-251-180515- /O.NEW.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 401 PM EST THU FEB 17 2011 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT...WITH GUSTS UP TO 45 KT POSSIBLE. SEAS BUILDING TO 6 TO 9 FEET ACROSS THE OPEN WATERS...RANGING TO WAVES OF 2 TO 3 FEET IN BOSTON HARBOR AND NARRAGANSETT BAY. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ BELK
2 follow-up statements
197 WHUS71 KBOX 180424 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1124 PM EST THU FEB 17 2011 ANZ255-256-180930- /O.CON.KBOX.SC.Y.0025.110218T0800Z-110219T0600Z/ /O.CON.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1124 PM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ235-237-254-180930- /O.CON.KBOX.SC.Y.0025.110218T1400Z-110219T0600Z/ /O.CON.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1124 PM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 11 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230>234-236-250-251-180930- /O.CON.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1124 PM EST THU FEB 17 2011 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
708 WHUS71 KBOX 180901 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 401 AM EST FRI FEB 18 2011 ANZ255-256-181715- /O.CAN.KBOX.SC.Y.0025.000000T0000Z-110219T0600Z/ /O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ /O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 401 AM EST FRI FEB 18 2011 ...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 50 KT. SEAS 7 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. * FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY SATURDAY NIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-181715- /O.CAN.KBOX.SC.Y.0025.110218T1400Z-110219T0600Z/ /O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ /O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 401 AM EST FRI FEB 18 2011 ...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. * FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY SATURDAY NIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ254-181715- /O.CAN.KBOX.SC.Y.0025.110218T1400Z-110219T0600Z/ /O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ /O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 401 AM EST FRI FEB 18 2011 ...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 12 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. * FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY SATURDAY NIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-181715- /O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ /O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 401 AM EST FRI FEB 18 2011 ...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. * FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY SATURDAY NIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>234-181715- /O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ /O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 401 AM EST FRI FEB 18 2011 ...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 3 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. * FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY SATURDAY NIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-251-181715- /O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ /O.NEW.KBOX.GL.W.0012.110219T0900Z-110220T1100Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 401 AM EST FRI FEB 18 2011 ...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET. * TIMING...HIGHEST WINDS AND SEAS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. * FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY SATURDAY NIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-181715- /O.UPG.KBOX.GL.A.0008.110219T0600Z-110220T1100Z/ /O.NEW.KBOX.GL.W.0012.110219T1300Z-110220T1100Z/ BOSTON HARBOR-NARRAGANSETT BAY- 401 AM EST FRI FEB 18 2011 ...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 6 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 1 TO 3 FEET. * TIMING...HIGHEST WINDS AND WAVES EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NOCERA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 2:27 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 17, 2:27 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 227 PM EST THU FEB 17 2011 .SYNOPSIS... HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL CIRCULATE UNSEASONABLY MILD WEATHER INTO SOUTHERN NEW ENGLAND THROUGH FRIDAY. A DRY COLD FRONT MOVES THROUGH OUR REGION FRIDAY NIGHT...BRINGING A RETURN TO COLDER AIR THIS WEEKEND INTO EARLY NEXT WEEK. A WEAK LOW PRESSURE TRACKING CLOSE TO SOUTHERN NEW ENGLAND SUNDAY NIGHT INTO MONDAY MAY BRING A PERIOD OF LIGHT WINTRY PRECIPITATION TO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... RAISED TEMPERATURES FOR THIS AFTERNOON BASED ON LATEST OBSERVATIONS. THIS IS AN INDICATION OF THE STRENGTH OF THE MID FEBRUARY SUNSHINE WHEN COUPLED WITH A WESTERLY WIND. MID AND HIGH CLOUDS ASSOCIATED WITH A BURST OF ISENTROPIC LIFT SHOULD ARRIVE THIS EVENING...AND SLOW THE RATE OF COOLING OVERNIGHT. A SURGE OF WARM AIR ADVECTION AND INCREASING LOW-LEVEL DEW POINTS IS ALSO EXPECTED TO RESULT IN THE DEVELOPMENT OF PATCHY FOG WITH AREAS OF LOW CLOUDS. THIS SHOULD RESULT IN LOW TEMPERATURES ABOUT 5-10 DEGREES HIGHER THAN WHAT WE HAD THIS MORNING. CANNOT RULE OUT THE POSSIBILITY OF A SPRINKLE OR TWO ACROSS PORTIONS OF SOUTHERN NEW ENGLAND...MAINLY ALONG AN NORTH OF I-90 IN MA AND SOUTHERN NH. MOISTURE LOOKS TO BE CONFINED TO EITHER AREAS ABOVE 10 KFT OR VERY CLOSE TO THE GROUND. THIS CONFIGURATION IS NOT REALLY CONDUCIVE TO SUPPORTING WIDESPREAD SHOWERS IN OUR REGION. USED A BLEND OF LOCALLY BIAS-CORRECTED MOS GUIDANCE FOR TEMPERATURES TONIGHT. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... WARM FRONT SHOULD MOVE NORTH OF SOUTHERN NEW ENGLAND EARLY IN THE DAY. ANOMALOUS LOW-LEVEL WARM AIR ADVECTION CONTINUES...AND MOST MODELS BRING 925 MB TEMPERATURES CLOSE TO +10C. THIS WILL MAKE THE TEMPERATURE FORECAST VERY TRICKY FRIDAY...DEPENDING ON HOW MUCH LOW-LEVEL CLOUDS DEVELOP AND HOW LONG THESE CLOUDS TAKE TO DISSIPATE. IF ENOUGH SUNSHINE DEVELOPS...SOME LOCATIONS COULD MAKE ANOTHER RUN AT 60F. AT THIS MOMENT...EXPECTING MORE CLOUDS DURING THE MORNING THAN WHAT WE HAD TODAY. SO HAVE SIDED WITH THE LOWER MOS GUIDANCE. A COLD FRONT APPROACHES IN THE LATE AFTERNOON TO EVENING TIME- FRAME FROM THE WEST. THINK IT WILL BE A DRY FRONT GIVEN DEEP WESTERLY FLOW PRECEDING IT...WHICH SHOULD LIMIT MOISTURE CONVERGENCE. MAINTAINED A DRY FORECAST. EXPECTING WINDS TO INCREASE LATE FRIDAY NIGHT AS COLDER AIR SURGES ACROSS SOUTHERN NEW ENGLAND. THESE WINDS LOOK TO BE MORE OF A CONCERN FOR SATURDAY...BUT THE TIMING IS STILL UNCERTAIN. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGHLIGHTS... * A WINDY RETURN TO COLDER MORE SEASONABLE TEMPERATURES SATURDAY * WINTRY PRECIP POSSIBLE SUNDAY INTO MONDAY MODEL ANALYSIS... THE 00Z SUITE OF MODELS IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM. BIGGEST DIFFERENCE NOTED WAS IN REGARDS TO THE PATH OF A LOW PRESSURE SYSTEM MOVING OVER SOUTHERN NEW ENGLAND SUNDAY AND OUT TO SEA MONDAY. THE ECMWF BRINGS THE LOW OUT OF THE GREAT LAKES AND RIGHT OVER SOUTHERN NEW ENGLAND WHILE THE GFS HAS A SLIGHTLY MORE SOUTHWARD TRACK ALONG THE SOUTH COAST OF RI/MA. STILL PLENTY OF UNCERTAINTY SUNDAY AND BEYOND IN THE FORECAST. DETAILS... SATURDAY...A STRONG COLD FRONT USHERS IN MUCH COLDER TEMPERATURES AND WINDY CONDITIONS. EXPECT TEMPERATURES TO CONTINUE TO DROP SATURDAY. HIGH TEMPERATURES SATURDAY WILL LIKELY OCCUR EARLY IN THE DAY WITH MAX 850MB TEMPS BETWEEN -10 AND -13C RESULTING IN SFC TEMPS IN THE 30S TO AROUND 40. THERE IS SOME VARIATION IN THE MODELS WITH RESPECT TO LOW LEVEL WIND SPEEDS. REGARDLESS...NO MATTER THE MODEL OF CHOICE WINDS ARE AT LEAST 40 TO 50 KTS UP TO 850MB. WITH DECENT MIXING AVAILABLE...PARTICULARLY DURING THE DAY SATURDAY...AND STRONG COLD ADVECTION...EXPECT WINDS TO MIX TO THE SURFACE. EXPECT WINDS WILL REACH ADVISORY LEVEL CRITERIA FOR A MAJORITY OF SOUTHERN NEW ENGLAND. SUNDAY AND MONDAY...COLDER TEMPERATURES CONTINUE AS HIGH PRESSURE QUICKLY MOVES ACROSS SOUTHERN NEW ENGLAND SUNDAY MORNING. LOW PRESSURE MOVES OUT OF THE GREAT LAKES REGION AND ACROSS SOUTHERN NEW ENGLAND LATE SUNDAY AND SUNDAY NIGHT. AS DISCUSSED IN THE MODEL ANALYSIS SECTION ABOVE...THERE ARE SOME DIFFERENCES BETWEEN THE ECMWF AND THE GFS WITH REGARDS TO TRACK. IN ADDITION...FROM THE PREVIOUS DISCUSSION AS WELL AS YESTERDAYS 00Z SUITE OF MODELS... THIS IS A FAIRLY SIGNIFICANT NORTHWARD SHIFT OF THE TRACK. SO THERE IS PLENTY OF UNCERTAINTY REMAINING IN THIS PORTION OF THE FORECAST. WILL STICK WITH SLIGHT CHANCE TO VERY LOW END CHANCE POPS FOR NOW DURING THIS TIME FRAME. MAY SEE ADVISORY LEVEL WINDS CONTINUING INTO THE MORNING HOURS SUNDAY...PARTICULARLY ACROSS THE EASTERN ZONES AS HIGH PRESSURE BUILDS INTO THE REGION. WINDS SHOULD DIMINISH SOMEWHAT DURING THE AFTERNOON HOURS INTO MONDAY...THOUGH BREEZY CONDITIONS WILL LIKELY CONTINUE DUE TO THE PROXIMITY OF THE LOW PRESSURE SYSTEM. TUESDAY AND WEDNESDAY...MODELS HAVE HIGH PRESSURE BUILDING OVER THE REGION WITH A SLIGHT WARMING TREND. NO MAJOR CHANGES TO THE PREVIOUS FORECAST. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MEDIUM...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THIS AFTERNOON...HIGH CONFIDENCE VFR. TONIGHT...LOWER CONFIDENCE FORECAST. MOST GUIDANCE SUGGEST CIGS LOWERING TO IFR. HOWEVER CLIMATOLOGY FAVORS MVFR-VFR IN WSW FLOW REGIME. THEREFORE WE CAPPED CIGS NO LOWER THAN BKN010 LATE TONIGHT. PATCHY FOG WITH VSBY 1-3 MILES LIKELY. FRIDAY...LOW TO MEDIUM CONFIDENCE FORECAST WITH MAINLY VFR CIGS AHEAD OF AN APPROACHING COLD FRONT. MOST OF THE GUIDANCE SUGGEST AREAS OF MVFR TO IFR CONDITIONS...PARTICULARLY EAST OF KLWM-KORH- KIJD. HOWEVER FLOW REGIME FROM THE WSW SUPPORTS HIGHER CONDITIONS. WIND SHIFT FROM WSW TO NW SHOULD OCCUR LATE IN THE DAY OR EVENING. FRIDAY NIGHT...HIGH CONFIDENCE VFR. KBOS TERMINAL...HIGH CONFIDENCE FOR VFR INTO THIS EVENING. LOWER CONFIDENCE ON DEVELOPMENT OF LOW CLOUDS AND FOG TONIGHT. ALSO LOW CONFIDENCE IN TIMING OF ANY LOW CLOUDS. OUTLOOK...SATURDAY THROUGH TUESDAY... SATURDAY AND SUNDAY MORNING...HIGH CONFIDENCE. VFR. NW WINDS GUSTING TO 40 KTS POSSIBLE. SUNDAY AFTERNOON AND MONDAY...LOW TO MEDIUM CONFIDENCE. VERY UNCERTAIN FORECAST AT THIS TIME. LEANING TOWARDS VFR AT THIS TIME HOWEVER...IF MORE NORTHWARD LOW TRACK VERIFIES COULD SEE MVFR/IFR IN PRECIP. && .MARINE... RELATIVELY TRANQUIL CONDITIONS FOR MID FEBRUARY TONIGHT. INCREASING SOUTHWEST WINDS AHEAD OF A COLD FRONT FRIDAY WILL ALSO LEAD TO BUILDING SEAS ACROSS THE SOUTH COASTAL WATERS. A SMALL CRAFT ADVISORY WILL EVENTUALLY BE ISSUED FOR THIS REGION...BUT STILL WORKING ON THE TIMING. SMALL CRAFT ADVISORY CONDITIONS LIKELY FOR ALL WATERS LATE FRIDAY NIGHT. COULD EVEN APPROACH GALE FORCE WIND GUSTS AFTER MIDNIGHT FRIDAY NIGHT. OUTLOOK...SATURDAY THROUGH MONDAY... SEAS GRADUALLY INCREASE THROUGH SATURDAY /5-14 FT/ AS LOW PRESSURE MOVES INTO THE MARITIMES BEFORE SLOWLY DIMINISHING SUNDAY WITH INCREASING HIGH PRESSURE. SEAS INCREASE AGAIN MONDAY AS LOW PRESSURE MOVES OVER THE WATERS. SW WINDS SHIFT TO THE W FRIDAY NIGHT THEN W-NW GALES ARE LIKELY SATURDAY. LOW PROBABILITY OF MARGINAL STORMS ON THE OUTER WATERS. WINDS DIMINISH SUNDAY THEN INCREASE A BIT MONDAY. CONDITIONS MAY DROP BELOW SCA CRITERIA FOR A FEW HOURS SUNDAY THEN RETURN SUNDAY NIGHT INTO MONDAY. && .CLIMATE... RECORD HIGHS 2/17/11 BOS 61 1981 PVD 66 1981 BDL 64 1981 ORH 56 1981 2/18/11 BOS 66 1981 PVD 72 1981 BDL 68 1981 ORH 63 1981 LAST TIME THE TEMPERATURE EQUALED OR EXCEEDED 60 DEGREES. BOS 62 DEGREES NOVEMBER 23RD 2010 PVD 60 DEGREES NOVEMBER 22ND 2010 BDL 60 DEGREES NOVEMBER 22ND 2010 ORH 62 DEGREES NOVEMBER 13TH 2010 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/RLG NEAR TERM...BELK SHORT TERM...BELK LONG TERM...RLG AVIATION...BELK/RLG MARINE...BELK/RLG CLIMATE...STRAUSS
Hazardous weather outlook, Feb 17, 3:42 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 342 AM EST THU FEB 17 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-180845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 342 AM EST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG GUSTY NORTHWEST WINDS BEGINNING SATURDAY AND CONTINUING INTO SUNDAY MORNING MAY REACH 40 TO 50 KNOTS AT TIMES. HIGHEST CONFIDENCE ALONG THE COAST...CAPE...AND ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-180845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 342 AM EST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST GALES LIKELY BEGINNING SATURDAY AND CONTINUING INTO SUNDAY MORNING. LOW PROBABILITY STORM FORCE WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:01 PM EST | Gale Watch | BOX | 12 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.